Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)

 
 

 

Theta dichotomy for unitary groups


Authors: Michael Harris, Stephen S. Kudla and William J. Sweet
Journal: J. Amer. Math. Soc. 9 (1996), 941-1004
MSC (1991): Primary 11F27, 11R39, 20E50
DOI: https://doi.org/10.1090/S0894-0347-96-00198-1
MathSciNet review: 1327161
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. J. Adams, $L$-functoriality for dual pairs, Astérisque 171-172 (1989), 85--129. MR 91e:55016
  • 2. J. Arthur, On some problems suggested by the trace formula, Proc. of the Special Year in Harmonic Analysis, University of Maryland, Lecture Notes in Math. 1024, Springer-Verlag, New York, 1984. MR 85k:11025
  • 3. J. Arthur, Unipotent automorphic representations: conjectures, Orbites unipotentes et representations, II, Astérisque 171--172, 1989, pp. 13--73. MR 91f:22030
  • 4. S. Brocco, On the non-vanishing of $theta$--liftings from $U(1)$ to $U(1)$, Ph.D. Thesis, Brandeis University (1992).
  • 5. L. Clozel, Représentations Galoisiennes associées aux représentations automorphes autoduales de GL(n), Publ. Math. IHES 73 (1991), 97--145. MR 92i:11055
  • 6. S. Gelbart and J. Rogawski, L-functions and Fourier-Jacobi coefficients for the unitary group U(3), Invent. Math. 105 (1991), 445--472. MR 93b:11059
  • 7. S. Gelbart and J. Rogawski, Exceptional representations and Shimura's integral for the local unitary group U(3), Festschrift in Honor of Piatetski-Shapiro, vol. 2, Israel Math. Conf. Proc., 1990, pp. 19--75. MR 93h:22029
  • 8. S. Gelbart, J. Rogawski and D. Soudry, On the genericity of endoscopic L-packets on U(3), preprint.
  • 9. S. Gelbart, J. Rogawski and D. Soudry, On periods of cusp forms and algebraic cycles for U(3), Israel J. Math. 83 (1993), 213--252. MR 95a:11047
  • 10. S. Gelbart, J. Rogawski and D. Soudry, Periods of cusp forms and L-packets, C. R. Acad. Sci. Paris Sér. I Math. 317 (1993), 717--722. MR 94m:11064
  • 11. R. Godement and H. Jacquet, Zeta functions of simple algebras, Lecture Notes in Math. 260, Springer, New York, 1972. MR 49:7241
  • 12. B. H. Gross, L-functions at the central critical point, Motives, part I, Proc. Symp. Pure Math., vol. 55, AMS, 1994, pp. 527--535. MR 95a:11060
  • 13. B. H. Gross and S. S. Kudla, Heights and the central critical values of triple product $L$-functions, Compositio Math. 81 (1992), 143--209. MR 93g:11047
  • 14. B. H. Gross and D. Prasad, On the decomposition of a representation of $SO_{n}$ when restricted to $SO_{n-1}$, Canadian J. Math. 44 (1992), 974--1002. MR 93j:22031
  • 15. M. Harris, L-functions of $2\times 2$ unitary groups and factorization of periods of Hilbert modular forms, Jour. AMS 6 (1993), 637--719. MR 93m:11043
  • 16. M. Harris, Non-vanishing of L-functions of $2\times 2$ unitary groups, Forum Math. 5 (1993), 405--419. MR 94k:11057
  • 17. M. Harris and S. Kudla, The central critical value of a triple product $L\!$-function, Annals of Math. 133 (1991), 605--672. MR 93a:11043
  • 18. R. Howe, L$\!{}^{2}$ duality for stable reductive dual pairs.
  • 19. H. Jacquet, Principal $L$-functions of the linear group, Automorphic Forms, Representations and $L$-Functions, part 2, Proc. Symp. Pure Math., vol. 33, AMS, Providence, 1979, pp. 63--86. MR 81f:22029
  • 20. M. Karel, Values of certain Whittaker functions on p-adic groups, Ill. Jour. of Math. 26 (1983), 552--575. MR 84f:10033
  • 21. S. Kudla, On the local theta correspondence, Inventiones math. 83 (1986), 229--255. MR 87e:22037
  • 22. S. Kudla, Splitting metaplectic covers of dual reductive pairs, Israel J. Math. 87 (1994), 361--401. MR 95h:22019
  • 23. S. Kudla and S. Rallis, A regularized Siegel-Weil formula, the first term identity, Annals of Math. 140 (1994), 1--80. MR 95f:11036
  • 24. S. Kudla and S. Rallis, On first occurrence in the local theta correspondence, preprint, 1996.
  • 25. S. Kudla and W. Sweet, Degenerate principal series for unitary groups, preprint (1994).
  • 26. J.-P. Labesse and R. P. Langlands, $L$-indistinguishability for $SL(2)$, Canad. J. Math. 31 (1979), 726--85. MR 81b:22017
  • 27. R. P. Langlands and D. Ramakrishnan, The description of the theorem, Zeta functions of Picard modular surfaces (R. P. Langlands and D. Ramakrishnan, eds.), Publications CRM, Montreal, 1992, pp. 255--301. MR 93d:11055
  • 28. Jian-Shu Li, Non-vanishing theorems for the cohomology of certain arithmetic quotients, J. Reine Angew. Math. 428 (1992), 177--217. MR 93e:11067
  • 29. C. Moeglin, M.-F. Vigneras, and J.-L. Waldspurger, Correspondances de Howe sur un corp p-adiques, Lecture Notes in Math. 1291, Springer--Verlag, New York, 1987. MR 91f:11040
  • 30. C. Moen, The dual pair $(U(1),\ U(1))$ over a p-adic field, Pacific J. Math. 158 (1993), 365--386. MR 94a:22036
  • 31. I. I. Piatetski-Shapiro and S. Rallis, $L\!$-functions for classical groups, Lecture Notes in Math. 1254, Springer--Verlag, New York, 1987, pp. 1--52. MR 89b:11046
  • 32. I. I. Piatetski-Shapiro and S. Rallis, $\epsilon $-factors of representations of classical groups, Proc. Symp. Nat. Acad. Sci. 83 (1986), 4589--4593. MR 88a:11053
  • 33. I. I. Piatetski-Shapiro and S. Rallis, Rankin triple $L\!$-functions, Compositio Math. 64 (1987), 31--115. MR 89k:11037
  • 34. D. Prasad, Trilinear forms for representations of GL(2) and local $\epsilon $-factors, Compositio Math. 75 (1990), 1--46. MR 91i:22023
  • 35. D. Prasad, On the local Howe duality correspondence, International Math. Res. Notices 11 (1993), 279--287. MR 94k:22036
  • 36. S. Rallis, On the Howe duality conjecture, Compositio Math. 51 (1984), 333--399. MR 85g:22034
  • 37. S. Rallis, Langlands functoriality and the Weil representation, Amer. J. Math. 104 (1982), 469--515. MR 84c:10025
  • 38. S. Rallis, Injectivity properties of liftings associated to Weil representations, Compositio Math. 52 (1984), 139--169. MR 86d:11038
  • 39. S. Rallis, Poles of standard $L$-functions, Proceedings of the International Congress of Mathematics, Kyoto, Springer--Verlag, New York, 1990, pp. 833--845. MR 93f:11041
  • 40. R. Ranga Rao, On some explicit formulas in the theory of Weil representation, Pacific J. of Math. 157 (1993), 335--371. MR 94a:22037
  • 41. J. Rogawski, Automorphic representations of unitary groups in three variables, Annals of Math. Studies 123, Princeton University Press, Princeton, N.J., 1990. MR 91k:22037
  • 42. J. Rogawski, The multiplicity formula for A-packets, Zeta functions of Picard modular surfaces (R. P. Langlands and D. Ramakrishnan, eds.), Publications CRM, Montreal, 1992, pp. 395--419. MR 93f:11042
  • 43. G. Shimura, On Eisenstein series, Duke Math. J. 50 (1983), 417--476. MR 84k:11019
  • 44. W. Sweet, A computation of the gamma matrix of a family of p-adic zeta integrals, preprint 1991.
  • 45. J. Tate, Fourier analysis in number fields and Hecke's zeta function, Algebraic Number Theory (Cassels and Frohlich, ed.), Academic Press, 1968. MR 36:121
  • 46. J. Tate, Number theoretic background, Automorphic Forms, Representations and $L$-Functions, part 2, Proc. Symp. Pure Math., vol. 33, AMS, Providence, 1979, pp. 3--22. MR 80m:12009
  • 47. J. Tunnell, Local $\epsilon $-factors and characters of $GL_{2}$, Amer. J. Math. 105 (1983), 1277--1308. MR 86a:22018
  • 48. D. Vogan, The local Langlands conjecture, Representation theory of groups and algebras, AMS, Contemporary Math. 145, Providence, R.I., 1993, pp. 305--379. MR 94e:22031
  • 49. J.-L. Waldspurger, Sur les valeurs de certains fonctions L automorphes en leur centre de symétrie, Compositio Math. 54 (1985), 173--242. MR 87g:11061b
  • 50. J.-L. Waldspurger, Demonstration d'une conjecture de duality de Howe dans le case $p$-adiques, $p\ne 2$, Festschrift in Honor of Piatetski-Shapiro, vol. 2, Israel Math. Conf. Proc., 1990, pp. 267--324. MR 93h:22035
  • 51. J.-L. Waldspurger, Correspondance de Shimura et quaternions, Forum Math. 3 (1991), 219--307. MR 92g:11054
  • 52. Tonghai Yang, Theta liftings and L-functions of elliptic curves, Thesis, Univ. of Maryland (1995).

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (1991): 11F27, 11R39, 20E50

Retrieve articles in all journals with MSC (1991): 11F27, 11R39, 20E50


Additional Information

Michael Harris
Affiliation: Department of Mathematics, Brandeis University, Waltham, Massachusetts 02254
Email: harris@brandeis.bitnet

Stephen S. Kudla
Affiliation: Department of Mathematics, University of Maryland, College Park, Maryland 20742
Email: ssk@math.umd.edu

William J. Sweet
Affiliation: Department of Mathematics, Florida International University, University Park, Miami, Florida 33199-0001
Email: sweetwj@fiu.edu

DOI: https://doi.org/10.1090/S0894-0347-96-00198-1
Received by editor(s): May 11, 1994
Received by editor(s) in revised form: April 19, 1995
Additional Notes: Partially supported by NSF Grants number: DMS-9203142 (the first author) and DMS-9302539 (the second author).
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society